Alert archive / Nevada / River Flood Warnings in 2017
River Flood Warning 4, NWS Elko, NV
NWS Elko, NV issued this river flood warning at Feb 8, 2017, 9:41 PM PST for Elko County, Nevada. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2017, 9:41 PM PST (05:41 UTC)
- Expired
- Feb 9, 2017, 4:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- Minor
County Elko County, NV
The radar
The Elko radar (KLRX), 107 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Humboldt River near Elko (HREN2). The gauge peaked at 10.58 ft at Feb 10, 2017, 4:00 PM PST.
- Action stage
- 5.5 ft
- Minor stage
- 6.2 ft
- Moderate stage
- 8 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10318500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
452
WGUS45 KLKN 090541
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
941 PM PST WED FEB 8 2017
...The National Weather Service in Elko has issued a Flood Warning
for the following rivers in Nevada...
For the Upper Humboldt, including Elko, Minor flooding is occurring
and is expected to continue.
...Minor flooding occurring along the Humboldt River in Elko...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Thu Fri Sat
Upper Humboldt
Elko 8.0 8.0 Wed 09 PM 8.5 7.1 6.5
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to noaa weather radio and by checking www.weather.gov/elko and through social media.
A followup product will be issued as the need arises...
&&
NVC007-100000-
/O.NEW.KLKN.FL.W.0004.170209T0541Z-170210T0000Z/
/HREN2.1.ER.170209T0514Z.170209T0800Z.170209T1200Z.NO/
941 PM PST WED FEB 8 2017
The National Weather Service in Elko has issued a
* Flood Warning for
The Humboldt River Near Elko.
* until Thursday afternoon...Or until the warning is cancelled.
* At 9:15 PM Wednesday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.5 feet around
midnight tonight.
* Impact...at 8.5 feet...Minor lowland flooding begins throughout
reach. Minor flooding occurs from backed up storm drains in Elko
along Water Street north of the river and Front Street south,
between 1st and 11th street and Lamoille Rd. Minor flooding of
rural roads occurs. This is about 3300 cfs or about a 7 year flood
which means about a 15 percent chance in any given year.
&&
LAT...LON 4112 11536 4103 11521 4084 11559 4072 11591 4078 11593
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Feb 8, 3:04 PM PST, 6 hours 37 minutes earlier.
Area forecast discussion, Feb 8, 3:04 PM PST, 6 hours 37 minutes before
Area Forecast Discussion National Weather Service Elko NV 304 PM PST Wed Feb 8 2017 .SYNOPSIS...Unsettled weather will continue through Saturday. A Pacific storm system will provide a moist southwest flow over the Great Basin through the early part of the weekend. A ridge of high pressure will bring dry conditions next week. The main concern through the weekend will be the melting snow and subsequent flooding. && .SHORT TERM...Tonight through Saturday. Radar shows only light precipitation falling over northern Nevada with most of the Pacific influx of moisture banking up against the Sierras. There continues to be numerous reports of flooded areas in Elko County and some other places as well such as Paradise Valley. Flooded areas will be the main concern for the next few days with a little more precipitation expected and some warmer temperatures in the short term. Above freezing temperatures at night and warming daytime temperatures will exacerbate the flooding issues. Strong-running area streams are now causing the Humboldt River to rise. Low temperatures will be in the 30s tonight and Thursday night and the 20s Friday night. High temperatures will range from the 50s to around 60 degrees Thursday, cooling to generally the 40s Friday and Saturday. .LONG TERM...Saturday night through next Wednesday. Pacific high pressure will spread over the Great Basin. Dry conditions are expected. Low temperatures will generally be in the 20s. High temperatures will generally by in the 40s. && .AVIATION...Light showers and MVFR conditions will be possible through Thursday afternoon at KWMC KEKO KELY and KTPH. && .HYDROLOGY...Moderate to major flooding is occurring along many northern Nevada streams and numerous washouts have affected rural roadways. The Humboldt River is poised to flood in spots over the next few days. Minor flooding is occurring in Elko. Extensive flooding has been reported in Wells, Paradise Valley and Montello. A dam breach is occurring at Twenty-One Mile Dam or Twenty-Three mile reservoir in northern Elko County near the Utah border and is affecting a couple ranches and possible adding to the water infiltrating Montello. Expect flooding problems to continue at least through Friday when colder air will move in slow the snow- melt. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/99/99
In the hours before
Local storm report, Feb 8, 8:04 PM PST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
804 PM PST WED FEB 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM FLASH FLOOD 21 NNW MONTELLO 41.53N 114.36W
02/08/2017 ELKO NV LAW ENFORCEMENT
TIME IS ESTIMATED. COMPLETE BREACH AND
FAILURE OF THE TWENTYONE MILE DAM NW OF
MONTELLO. THOUSAND SPRINGS CREEK WAS
FLOODED. RANCHES WERE FLOODED WITH IMPACTS
TO THE GAMBLE RANCH. LAW ENFORCEMENT
EVACUATED RESIDENTS DOWNSTREAM OF THE DAM.
RAIL TRAFFIC WAS CLOSED AND DAMAGE TO THE
RAILROAD WAS OBSERVED. SR233 WAS ALSO CLOSED
WITH EXTENSIVE FLOODING ACROSS THE ROADWAY.
.
&&
JRMLocal storm report, Feb 8, 8:07 PM PST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
807 PM PST WED FEB 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD MONTELLO 41.26N 114.19W
02/08/2017 ELKO NV LAW ENFORCEMENT
TIME ESTIMATED WITH CURRENT FLOODING.
SIGNIFICANT AND WIDESPREAD FLOODING
OCCURRING IN MONTELLO. FLOOD WATERS POSSIBLY
ENTERED HOMES AND THE US POST OFFICE. CREWS
WERE ACTIVELY SANDBAGGING TO HELP WITH
FLOODING. NUMEROUS AREAS WERE ALSO FLOODED
AS THE CREEK FLOWS TOWARD THE NE. .
&&
JRMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 10:23 PM PST | River Flood Warning | LKN | Eureka | 7 days |
| Feb 8, 11:36 PM PST | Areal Flood Warning | LKN | Elko | 24 hr |
| Feb 9, 1:27 AM PST | River Flood Warning | LKN | Humboldt | 3 days |
| Feb 9, 11:58 AM PST | River Flood Warning | LKN | Elko | 7 days |
Nearby
River Flood Warnings in Nevada, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.